North Carolina, 2013Damaging Wind in North Carolina, June 3, 2013
June 3, 2013 · NWS ILM · 1 event in 1 county or zone
Deep moisture and good instability resulted in numerous showers and thunderstorms. One of these thunderstorms did briefly turn severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep moisture and good instability resulted in numerous showers and thunderstorms. One of these thunderstorms did briefly turn severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 3, 10:16 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 3, 10:16 AM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1116 AM EDT MON JUN 3 2013
.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. THE FRONT WILL CROSS THE EASTERN CAROLINAS BY
EARLY TUESDAY...STALLING WELL OFFSHORE BY EARLY WEDNESDAY. HIGH
PRESSURE WILL BUILD FROM THE NORTH DURING THE MID TO LATE WEEK
PERIOD. DURING THE SAME TIME PERIOD...AREAS OF LOW PRESSURE WILL
DEVELOP AND MOVE NORTHEAST ALONG THE STALLED OFFSHORE FRONT. ONE
OF THESE LOWS MAY BRING UNSETTLED WEATHER CONDITIONS TO THE
FORECAST AREA FRIDAY INTO SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM MONDAY...TEMPS CLIMBING TOWARD 80 DEGREES THIS MORNING
OVER THE COASTAL CAROLINAS HELPING TO FURTHER DESTABILIZE THE
ATMOSPHERE. TEMPS IN HEAVIER PCP INLAND RUNNING A FEW DEGREES
LOWER. SHWRS/TSTMS WILL CONTINUE TO DEVELOP IN VERY WARM AND
MOISTURE RICH AIR MASS AHEAD OF COLD FRONT THROUGH TODAY. WITH PCP
WATER VALUES UP AROUND 2 INCHES IN A DEEP NEARLY SATURATED COLUMN
AND DEWPOINT TEMPS IN THE 70S...EXPECT HEAVY RAIN AS MAIN THREAT
AS THESE SHOWERS AND STORMS MOVE THROUGH. THE MEAN STEERING FLOW
WILL BE FROM THE SOUTHWEST AROUND 20 MPH AND THEREFORE SHWRS/TSTMS
WILL MOVE OFF TO THE NORTHEAST. HIGHER RES MODELS AND STABILITY
PARAMETERS POINTING TO BEST ACTIVITY UP THROUGH 3PM TO 4PM AND
TAPERING OFF THIS EVENING. THIS COINCIDES WITH BEST DIURNAL
HEATING AND UPPER LEVEL SUPPORT. A FEW PERTURBATIONS IN THE MID
LEVEL FLOW WILL RIDE THROUGH THE AREA ENHANCING THE THUNDERSTORM
ACTIVITY. RUC SHOWED MORE POTENT ONE EXITING OFF TO THE NORTHEAST
AS ANOTHER ONE MOVES UP THROUGH SC THROUGH EARLY THIS AFTERNOON.
OVERALL WILL SEE MAIN SHORTWAVE ENERGY MOVE THROUGH THIS AFTERNOON
AND EXITING THE COAST THIS EVENING. EXPECT FAIRLY WIDESPREAD
CONVECTION THROUGH THIS AFTERNOON...ALTHOUGH THERE WILL BE SOME
BREAKS AT TIMES. WILL MAINTAIN LIKELY TO CATEGORICAL POPS THROUGH
TODAY WITH HIGH TEMPS AROUND 80 MOST PLACES.
ACTUAL COLD FRONT STILL LOCATED A GOOD DISTANCE TO THE WEST
CROSSING THE APPALACHIANS THIS MORNING. MID TO UPPER TROUGH WILL
SHIFT EAST PUSHING THIS COLD FRONT THROUGH THE CAROLINAS AND OFF
SHORE EARLY TUES MORNING. SHWRS/TSTMS WILL TAPER OFF THROUGH LATE
THIS EVENING LEAVING CLOUDS AND AREA OF FOG IN THEIR WAKE.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 AM MONDAY...COLD FRONT LAYING ACROSS THE AREA AT THE
START OF THE PERIOD WILL SLOWLY PUSH OFFSHORE TUE. FRONTS MOVEMENT
WILL BE SLOW AND LINGERING LOW LEVEL MOISTURE BEHIND THE FRONT
WARRANTS SLIGHT CHC TO LOW CHC POP FOR FIRST HALF OF TUE. HIGH
PRESSURE SLOWLY BUILDS IN BEHIND THE FRONT WITH NORTH AND THEN
NORTHEAST FLOW DEVELOPING. MID LEVEL PUSH BEHIND THE FRONT IS
QUITE WEAK WITH LITTLE IN THE WAY OF COLD ADVECTION. MID LEVELS
DRY OUT LATER TUE AS WESTERLY FLOW DEVELOPS BUT LINGERING SURFACE
BOUNDARY AND MOIST NORTHEAST FLOW LATE TUE AND TUE NIGHT WILL
MAINTAIN CLOUD COVER AND THREAT OF ISOLATED LIGHT
RAIN...ESPECIALLY ALONG THE COAST.
DEEPER MOISTURE STARTS TO RETURN ON WED AS MID LEVEL FLOW BACKS TO
SOUTHWEST WHILE LOW LEVEL WINDS REMAIN NORTHEAST TO EAST.
PRECIPITABLE WATER VALUES CLIMB BACK CLOSE TO 2 INCHES LATER WED AND
WED NIGHT BUT LACKING ANY SIGNIFICANT LOW LEVEL FORCING MECHANISM OR
MID LEVEL SUPPORT CANNOT SEE MUCH MORE THAN ISOLATED SHOWERS
DEVELOPING LATER WED AND CONTINUING INTO THE EVENING. NORTHEAST TO
EAST FLOW THROUGH THE PERIOD AND LINGERING CLOUDS/PRECIP WILL KEEP
HIGHS SLIGHTLY BELOW CLIMO. LINGERING CLOUD COVER AND LOW LEVEL
MOISTURE WILL HELP KEEP LOWS NEAR TO SLIGHTLY ABOVE CLIMO.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 3 AM MONDAY...LOW CONFIDENCE CONTINUES FOR THE EXTENDED
PERIOD. POTENTIAL TROPICAL OR SUB-TROPICAL SYSTEM IN THE GULF OF
MEXICO ADDS A LOT OF UNCERTAINTY TO THE FORECAST LATE WEEK. THU
SHOULD BE SIMILAR TO WED...THOUGH WITH MORE CLOUDS. HIGH PRESSURE
RIDGING IN FROM THE NORTH SHIFTS EAST WITH LOW LEVEL NORTHEAST
FLOW BECOMING EASTERLY. WEAK COASTAL TROUGH IS PUSHED INLAND AND
DISSIPATES THU BUT IS LIKELY TO GENERATE SOME PRECIP. WILL
MAINTAIN INHERITED CHC POP WITH HIGHS NEAR TO BELOW CLIMO AND LOWS
NEAR TO ABOVE CLIMO.
FRI AND BEYOND THE PREVIOUS INCREASING AGREEMENT BETWEEN MEDIUM
RANGE GUIDANCE HAS EVAPORATED. NOW SEEING SIGNIFICANT RUN TO RUN
DIFFERENCES POPPING UP WITHIN THE GFS/ECMWF/CANADIAN. EVEN THE
ENSEMBLE MEMBERS OF BOTH GFS AND ECMWF ARE HAVING DIFFICULTY WITH
THIS SYSTEM. WHAT IS KNOWN IS THE MID AND UPPER LEVEL PATTERN WILL
BE WEAK AND ILL-DEFINED. LACK OF STEERING AND ENHANCING
FEATURES...ALONG WITH THE FACT THAT THE SYSTEM HAS YET TO TAKE
SHAPE...IS GIVING THE GUIDANCE FITS AND KEEPING CONFIDENCE LOW. IF
THE SYSTEM DEVELOPS IT IS LIKELY TO MEANDER AROUND THE GULF UNTIL
MID LEVEL TROUGH AMPLIFYING OVER THE EASTERN CONUS FRI CAPTURES
IT. ONCE THE TROUGH PICKS IT UP THE GUIDANCE AGREES THE SYSTEM
WILL MOVE NORTHEAST BUT PATHS VARY FROM WEST OF THE ILM FORECAST
AREA TO OFF THE SOUTHEAST COAST FRI INTO SAT. BEST PRECIP CHANCES
WILL BE AHEAD OF THE SYSTEM AS IT IS LIKELY TO BE TRANSITIONING
FROM TROPICAL TO BAROCLINIC AS IT REACHES THE CAROLINAS.
BEHIND THE EXITING MID LEVEL TROUGH AND SURFACE LOW WEAK MID LEVEL
RIDGING BUILDS NORTH FROM THE GULF OF MEXICO. THIS WILL HELP DRY
THE REGION OUT AND LEAD TO INCREASING TEMPERATURES AS THE PERIOD
ENDS.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AS OF 12Z...COLD FRONT APPROACHING THE REGION WITH ABUNDANT MOISTURE
AHEAD OF IT. LOW LFC'S COMBINED WITH HEATING TODAY WILL KICK OFF
NUMEROUS SHOWERS AND THUNDERSTORMS BY MID TO LATE MORNING.
VISIBILITIES WILL BE PREDOMINATELY MVFR...WITH BRIEF IFR CONDITIONS
IN THE HEAVIER CONVECTION. WINDS WILL REMAIN PREDOMINATELY
SOUTHWESTERLY...GUSTY IN CONVECTION. CONVECTION WILL WIND DOWN THIS
EVENING. THE FRONT WILL BE FAIRLY DIFFUSE AS IT PASSES
TONIGHT...WITH A WIND SHIFT TO THE NORTHWEST EXPECTED...ALBEIT
LIGHT. SOME IFR STRATUS IS EXPECTED TO DEVELOP TOWARD THE END OF THE
FORECAST PERIOD.
EXTENDED OUTLOOK...SHOWERS/T-STORMS WITH TEMPO MVFR/IFR ON TUESDAY.
ISOLATED SHOWERS POSSIBLE WEDNESDAY WITH INCREASED PCPN CHANCES
THURSDAY AND FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM MONDAY...MODELS INDICATE THE SFC PRESSURE PATTERN AND
GRADIENT AHEAD OF THE APPROACHING COLD FRONT TODAY WILL PRODUCE A
MAINLY S TO SSW WIND CLOSER TO 15 KT...WITH GUSTS UP TO 20 KT. AS THE
COLD FRONT PUSHES EAST THROUGH TONIGHT THE GRADIENT WILL WEAKEN.
WINDS WILL VEER TO THE SW THIS EVENING...AND FURTHER VEER TO THE W
TO NW DURING THE PRE-DAWN TUE HOURS AS COLD FRONT MOVES OFF THE
COAST. WIND SPEEDS WILL DROP DOWN TO TO 10 KTS OR SO TOWARD
DAYBREAK.
SIGNIFICANT SEAS WILL PEAK TODAY...WITH 3 TO 4 FT...AND A FEW 5
FOOTERS ACROSS THE OUTER WATERS OFF CAPE FEAR. SIGNIFICANT SEAS
ARE NOW A COMBINATION OF A SOMEWHAT DECAYED 2 FOOT SE GROUND
SWELL AT 8 SECOND PERIODS...AND THE LOCALLY PRODUCED 2 TO 4 FOOT
WIND DRIVEN WAVES EXHIBITING 5 TO 6 SECOND PERIODS. THE SHORT
PERIOD WIND WAVES HAS NOW BECOME THE DOMINANT PLAYER FOR
SIGNIFICANT SEA HEIGHTS.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 AM MONDAY...LIGHT NORTH TO NORTHEAST FLOW WILL DEVELOP
TUE AS HIGH PRESSURE STARTS TO BUILD IN BEHIND WEAK COLD FRONT.
FRONT WILL BE SLOW TO CROSS THE WATERS AND WINDS ARE LIKELY TO
REMAIN LIGHT INTO TUE EVENING. GRADIENT BECOMES MORE DEFINED WED
AND WED NIGHT WITH 15 TO 20 KT NORTHEAST FLOW DEVELOPING LATE IN
THE DAY. GRADIENT RELAXES A LITTLE AS THE PERIOD ENDS. WINDS
BECOMING MORE EASTERLY WED NIGHT AS CENTER OF HIGH DRIFTS OFF THE
NEW ENGLAND COAST. SEAS 2 TO 3 FT ON TUE RESPOND TO INCREASE IN
NORTHEAST FLOW WED...BUILDING TO 3 TO 4 FT LATE IN THE PERIOD.
LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 3 AM MONDAY...EAST TO NORTHEAST FLOW ACROSS THE WATERS WILL
BECOME SOUTHEAST THU AS WEAK COASTAL TROUGH MOVES INLAND. GRADIENT
REMAINS WEAK INTO THU NIGHT WITH SPEEDS BARELY EXCEEDING 10 KT.
VERY LITTLE CONFIDENCE IN THE SECOND HALF OF THE FORECAST AS GULF
OF MEXICO LOW HAS POTENTIAL TO CREATE JUST ABOUT ANY WIND
DIRECTION DEPENDING ON ITS TRACK. STRENGTH OF THE LOW IS ALSO IN
QUESTION WHICH WILL HAVE A BIG IMPACT ON WIND SPEEDS ACROSS THE
WATERS. A BLEND OF THE LATEST GFS/ECMWF SOLUTIONS RESULTS IN WEAK
LOW TRACKING NORTHEAST ALONG THE COAST FRI INTO FRI NIGHT. LATEST
FORECAST REFLECTS THIS SOLUTION WITH SPEEDS CAPPED AT 15 KT FOR
NOW. SEAS 2 TO 4 FT THU WILL BUILD TO 3 TO 5 FT FRI.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...RGZ
SHORT TERM...III
LONG TERM...III
AVIATION...DL
Hazardous weather outlook, Jun 3, 2:16 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
316 AM EDT MON JUN 3 2013
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-041000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
316 AM EDT MON JUN 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN PRODUCING THUNDERSTORMS THROUGH THIS EVENING COULD
PRODUCE SHORT DURATION FLOODING OR PONDING OF WATER ACROSS LOW
LYING AND POORLY DRAINED LOCATIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ110-SCZ054-041000-
COASTAL BRUNSWICK-COASTAL HORRY-
316 AM EDT MON JUN 3 2013
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT THIS
MORNING THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
HEAVY RAIN PRODUCING THUNDERSTORMS THROUGH THIS EVENING COULD
PRODUCE SHORT DURATION FLOODING OR PONDING OF WATER ACROSS LOW
LYING AND POORLY DRAINED LOCATIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-SCZ056-041000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN-
316 AM EDT MON JUN 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN PRODUCING THUNDERSTORMS THROUGH THIS EVENING COULD
PRODUCE SHORT DURATION FLOODING OR PONDING OF WATER ACROSS LOW
LYING AND POORLY DRAINED LOCATIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-041000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
316 AM EDT MON JUN 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DOUGH
In the hours before
Local storm report, Jun 3, 10:00 AM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1100 AM EDT MON JUN 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HEAVY RAIN LUMBERTON 34.63N 79.01W
06/03/2013 E1.50 INCH ROBESON NC TRAINED SPOTTER
STREET FLOODING ON 7TH STREET. CAR STALLED IN ROAD.
&&
EVENT NUMBER ILM1300105
43Special weather statement, Jun 3, 10:27 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1127 AM EDT MON JUN 3 2013
NCZ087-096-105-031630-
BLADEN-INLAND PENDER-ROBESON-
1127 AM EDT MON JUN 3 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND
ROBESON COUNTIES THROUGH 1230 PM EDT...
AT 1127 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER DUBLIN...OR ABOUT 8 MILES WEST OF
ELIZABETHTOWN...MOVING EAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
AMMON...BLADENBORO...DUART...LAGOON...LISBON...ROOKS...ROWAN...
RUSKIN...WHITE OAK AND ATKINSON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3475 7838 3470 7836 3467 7832 3461 7831
3457 7825 3472 7812 3473 7811 3473 7807
3447 7810 3450 7887 3481 7885 3486 7856
3485 7852 3486 7850
TIME...MOT...LOC 1527Z 264DEG 30KT 3467 7871
WEISSSpecial weather statement, Jun 3, 10:30 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 AM EDT MON JUN 3 2013
SCZ033-053>056-031630-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND
HORRY-MARION-
1130 AM EDT MON JUN 3 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY AND
MARION COUNTIES THROUGH 1230 PM EDT...
AT 1130 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM ADRIAN...TO LAMBERT...MOVING EAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...GEORGETOWN...
LITTLE RIVER...MURRELLS INLET...MYRTLE BEACH...NORTH MYRTLE BEACH...
RED HILL...SOCASTEE...SURFSIDE BEACH...ADRIAN AND ALLSBROOK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3315 7936 3323 7946 3324 7953 3332 7965
3346 7957 3357 7943 3368 7941 3378 7932
3382 7932 3387 7939 3414 7919 3385 7855
3377 7875 3362 7895 3341 7913 3325 7918
3320 7917 3312 7925
TIME...MOT...LOC 1530Z 251DEG 27KT 3347 7929
WEISSSpecial weather statement, Jun 3, 10:39 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1139 AM EDT MON JUN 3 2013
NCZ096-099-105-109-110-SCZ053-031630-
BLADEN-COASTAL BRUNSWICK-COLUMBUS-INLAND BRUNSWICK-INLAND
HORRY-INLAND PENDER-
1139 AM EDT MON JUN 3 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BRUNSWICK...
PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 1230 PM EDT...
AT 1139 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
WHITEVILLE...TO TABOR CITY...MOVING EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ASH...BETHEL...
BUGHILL...CALABASH...CARVERS...CHADBOURN...CHERRY GROVE...
CLARENDON...COUNCIL...CRUSOE ISLAND AND DELCO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3447 7810 3386 7854 3390 7860 3389 7864
3414 7920 3449 7886
TIME...MOT...LOC 1539Z 258DEG 24KT 3437 7872
WEISSSpecial weather statement, Jun 3, 11:30 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1230 PM EDT MON JUN 3 2013
NCZ096-099-105>110-SCZ053-054-031800-
BLADEN-COASTAL BRUNSWICK-COASTAL HORRY-COASTAL NEW HANOVER-COASTAL
PENDER-COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-INLAND NEW
HANOVER-INLAND PENDER-
1230 PM EDT MON JUN 3 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BRUNSWICK...NEW
HANOVER...PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 200 PM EDT...
AT 1229 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS...FROM ATKINSON...TO BOLTON...TO MYRTLE BEACH...MOVING
EAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CAROLINA BEACH...LELAND...
LITTLE RIVER...MYRTLE BEACH...NORTH MYRTLE BEACH...SHALLOTTE...
WILMINGTON...ASH...ASHTON...BATARORA AND BAYSHORE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3435 7765 3417 7782 3383 7795 3390 7811
3390 7838 3379 7872 3366 7890 3366 7894
3470 7836 3457 7825 3473 7811 3473 7768
3448 7757 3443 7752
TIME...MOT...LOC 1629Z 252DEG 25KT 3411 7853
WEISSSpecial weather statement, Jun 3, 11:45 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1245 PM EDT MON JUN 3 2013
SCZ024-033-053-031730-
DILLON-INLAND HORRY-MARION-
1245 PM EDT MON JUN 3 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN HORRY...MARION AND
DILLON COUNTIES THROUGH 130 PM EDT...
AT 1244 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEST MARION...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...FLOYDALE...FORK...
KEMPER...LAKE VIEW...LATTA...SELLERS...SMITHBORO...WEST MARION...ZION
AND NICHOLS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3424 7900 3413 7905 3417 7948 3434 7948
3437 7915
TIME...MOT...LOC 1644Z 266DEG 13KT 3423 7939
WEISSThunderstorm Wind, Brunswick
- When
- June 3, 12:18 PM EST to 12:19 PM EST
- Where
- Brunswick County, 0.53 mi NE of Piney Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.054, -78.162
A large tree was reported down across Rosa Trail near the intersection with Old Ocean Highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Michigan, June 3 to 4, 201329 events
- Hail and Damaging Winds in Texas, June 3 to 4, 20131.75 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 3, 20131.25 in hail · 12 events
- Hail in Nebraska, June 3, 2013$5,000 · 1.75 in hail · 9 events
- Dust Storm and Damaging Winds in New Mexico, June 3, 2013$8,000 · 56 kt wind · 7 events
- Damaging Wind and High Wind in Texas, June 3, 201360 kt wind · 6 events
- Hail and Damaging Winds in Oklahoma, June 3, 20131 in hail · 6 events
- Damaging Winds in Wyoming, June 3, 201367 kt wind · 5 events
- Damaging Winds in South Carolina, June 3, 2013$5,000 · 50 kt wind · 5 events
- Damaging Winds in Oklahoma, June 3 to 4, 2013$3,000 · 66 kt wind · 5 events
- Funnel Clouds in Georgia, June 3, 20134 events
- Tornadoes and Hail in North Dakota, June 3, 2013$5,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449142.